Get E-Book on COVID-19

Q. I get lightheaded and dizzy after quitting Progesterone-only pills. Please help.

Answered by
Dr. Reetika Joshi
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Jan 14, 2021

Hi doctor,

I am a 20-year-old female. I have mild polycystic ovarian syndrome (PCOS) and possible endometriosis. I was put on a Progesterone only pill for the past six months, and I thought I was getting more headaches. So my gynecologist advised me to stop for two weeks. Since coming off the pill, I have lightheadedness and dizziness on and off for three weeks. It started 24 hours after stopping the pill. It is very uncomfortable, and it seems the only way to get rid of it may be to start the pill again. Are the dizziness and lightheadedness related to a drop in progesterone levels after coming off? How long do you think it will take the pill to get rid of these symptoms once again? I just started back on Slynd three days ago, and I am searching for relief. I have also had migraines for six years, like my father and his whole family for 30 years. However, the migraines seem completely separate from this issue since it had just changed after coming off the pill.

#

Hello,

Welcome to icliniq.com.

I fully understand your concern and will surely help you.

Firstly, I must compliment you for analyzing your problem and arriving at a likely solution. Yes, you are right. Maybe your body has developed some dependency on Slynd. But there can be other reasons too like as you said, migraines accompanied by the side effect of Slynd.

I request you to share your reports, which give out PCOS details and what dose of Slynd you were taking, and if you are on any other medications.

However, I am sure you must avoid fatty food, aerated drinks, and be physically very active. I also request you to reduce 3-4 kg weight.

Thank you doctor,

I definitely am in need of relief from these symptoms. I am currently back on the Slynd 4 mg Dropsirnone progesterone-only pill, which was on previously for six months but stopped for the last three weeks. The discontinuation of the hormones made all my severe pain from the possible endometriosis came back, and now this new symptom of very uncomfortable lightheadedness and dizziness feeling. I have an ultrasound from last summer showing my mild PCOS. How long do you think it will take for this pill to get rid of the lightheadedness and dizziness. If it was a progesterone withdrawal? Will antihistamines work to suppress these horrible symptoms while I wait for it to work to get some relief and be able to leave the house? Do you think it is possible that going off the pill created vestibular migraines now?

#

Hello,

Welcome back to icliniq.com.

Your scan report (attachment removed to protect patient identity) does not say PCOD, and ovarian volume seems normal. Maybe you were having severe period pain that you were put on POP, thinking it to be because of endometriosis. POP does cause headaches and migraines and may worsen them too.

But stopping POP does not seem to cause your symptom headache, dizziness, and lightheadedness lasting for three weeks. You have to rule out other causes like stress, anxiety, ear lesions, cervical spondylitis, dehydration, etc. You can take plain Paracetamol for relief, but it is better to consult a physician to know the exact cause.


Was this answer helpful?

 | 

Related Questions:
I get dizziness when I look up or get up. What is causing this?

.. carefully through your question and would explain that your symptoms do not seem to be related to intracranial hypertension or any of the other disorders. An inner ear disorder, vertigo, or epilepsy may lead to such clinical situation. For this r...   Read full

I have lightheadedness. Is it due to GAD medicines?

.. through your post. Lightheadedness and feeling of fainting are either due to low blood pressure or an abnormal rhythm of the heart. You will need a BP check and ECG so that any abnormality could be picked up. Regards. For more information consu...   Read full

I have lightheadedness and nausea. Will MRA test help?

.. carefully your question and would explain that considering your performed cardiac tests, many disorders have been excluded (an inner ear disorder, epilepsy seizures, a cardiac disorder, thyroid dysfunction, etc.). Coming to this point, I would rec...   Read full

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Why am I having dizziness and blackout with swollen throat?

Query: Hello doctor, For a couple of days now I have been ill and the symptoms are getting worse. First, it started off with a swollen throat (which I still have but is not as bad) which gives me a phlegm cough but has reduced. I constantly have dizziness and blackouts with pulsating sensations not only g...  Read Full »

Paracetamol tablets for tooth pain

Query: Hello Doctor, Can I take two Amoxicillin 500 tablets for my first dose of medicines for a tooth infection? Is there anything at home that will take the pain away?  Read Full »

Paracetamol for Fever

Query: Hello doctor, Is fever an immune response of the body to act as defense mechanism against infection, why is Paracetamol prescribed to reduce temperature?What will be happen, if not used?  Read Full »

Also Read


Sinusitis - Causes, Symptoms and Treatment
Sinusitis is the infection of the air cavities within the nasal passages. Normally, the healthy sinuses are filled with ...  Read more»
Asthma and Its Rising Incidence
This article explains about asthma and its causes. It also focuses on the benefits of starting early treatment to lead a...  Read more»
Parkinson's Disease: Historical Aspects and Current Treatment Approaches
This article discusses the historical aspects of Parkinsonism and, the evidence based approaches currently available for...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.